MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21655200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# sf 03891309.Manufacturer's investigation: technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded: it has been reported that an ncased earmould has cracked.The crack is located partially inside the canal.User is an 87 year old male, and he is unsure how it occurred, but believes he closed the lid of the charger on the mould.No object required removal, and user stopped using the device after noticing the crack, when he said he didn't hear as well for a few days.There was no harm to the user following the incident.A dhr review have been completed and confirmed that no deviation or changes were found during manufacturing of the device.There is also risk that a hearing aid's ear mold may be damaged and potentially broken due to unexpected external mechanical force beyond typical use, and this is of most concern in the context of harder acrylic molds.Should an earmold break due to mechanical force, there is a possibility that the damage results in the creation of exposed sharp edges.These sharp edges could potentially cause harm in the ear canal, likely only superficial in nature.If the earmold is accidentally dropped to the floor and then cracked or shattered into pieces, it is evaluated as very unlikely that the users may get harmed due to sharp corners and edges as the damage itself is obvious to the users.It is evaluated as highly unlikely that the hearing aid would break in the ear unless force from an external source is present when considering the shell thickness of the hearing aid.Further, the user guide includes a caution not to use a broken hearing aid, and to consult with a hearing care professional if the earmold is broken.Risk assment: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturer's investigation is final.This is a combined (initial and final) report.
 
Event or Problem Description
Estimated date of incident (b)(6)2024 it was reported that an ncased earmould has cracked.No object required removal, and user stopped using the device after noticing the crack, when he said he didn't hear as well for a few days.There was no harm to the user following the incident.No further follow up is available or expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key20264795
Report Number3005650109-2024-00073
Device Sequence Number12937761
Product Code OSM
UDI-Device Identifier05708296213375
UDI-Public05708296213375
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21655200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Initial Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR
Patient SexMale